MAUDE Adverse Event Report: CORDIS US. CORP CATHETER EXTENSION; INTRODUCER, CATHETER

CORDIS US. CORP CATHETER EXTENSION; INTRODUCER, CATHETER
Catalog Number 502101D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 65cm 1200psi catheter extension tubing was released while the metal part remained connected to a non-cordis catheter that was being used during this procedure and the tubing was separated.As a result, a new 65cm 1200psi catheter extension tubing was used, and the procedure was completed without any complications.No angiograms were taken with the extension tubing prior to the damage observed.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18173454 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 65cm 1200psi catheter extension tubing was released while the metal part remained connected to a non-cordis catheter that was being used during this procedure and the tubing was separated.As a result, a new 65cm 1200psi catheter extension tubing was used, and the procedure was completed without any complications.No angiograms were taken with the extension tubing prior to the damage observed.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
Complaint conclusion: a 65cm 1200psi catheter extension tubing was released while the metal part remained connected to a non-cordis catheter that was being used during this procedure and the tubing was separated.As a result, a new 65cm 1200psi catheter extension tubing was used, and the procedure was completed without any complications.No angiograms were taken with the extension tubing prior to the damage observed.The product was not returned for analysis.However, pictures were provided for review.One file with 3 pictures related to the reported event was attached by the customer.The picture #1 shows insert separated from the retainer (the catheter tubbing is not attached to the retainer).The picture #2 shows the inner label and the following information can be read: catalogue# 502101d, lot #18173454 and use by date# 2025-12-31.The picture #3 shows the retainer (attached to the tubing) held by the operator; the insert component is separated from the rest of the assembly.No other anomalies of the product were noted in the attached pictures.A product history record (phr) review of lot 18173454 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿retainer (extension tubing-only)-detached¿ and ¿catheter extension tubing - separated¿ were confirmed through analysis of the attached pictures.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event.According to the safety information in the instructions for use, ¿to prevent damage, withdraw the catheter extension gently.Rapid removal or jerking may damage the extension.To minimize blood intrusion, keep the catheter extension filled with heparinized saline solution or contrast medium.¿ neither the phr review nor the product images analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time until the product is received to proceed with a complete analysis.

Brand Name
CATHETER EXTENSION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17407197
Report Number9616099-2023-06560
Device Sequence Number7121821
Product Code DYB
UDI-Device Identifier10705032064712
UDI-Public(01)10705032064712(17)251231(10)18173454
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number502101D
Device Lot Number18173454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/05/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIGTAIL CATHETER BOSTON SCIENTIFIC
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite